User Reviews for Votrient
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Votrient.
Reviews for Votrient to treat Renal Cell Carcinoma
"50 Y.O. male, diagnosed Stage IV mRCC on 1 may 2014. Radical nephrectomy of right kidney June 2015. Tumour had invaded surrounding fat, IVC and adheared to bowel. Mets appeared in Jan 2015 (liver). Started 800mg Votrient feb 2015; side effects included, white hair, gastric issues, loss of taste, high BP otherwise felt ok. After 1 Month high liver enzymes forced me to stop. After 4 weeks off, recommenced 400mg of Votrient. Side effects not as severe but similar to 800mg dose. Required a week off Votrient recently due to a bout of pneumonia. Liver Mets have shrunk from 20mm to 7.5 mm since Jan, 400mg seems to be working, lets hope it stays that way."
Deejay65 July 14, 2015
|24 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"diagnosed Jan 2, 2015 with renal cell carcinoma. I'm 61 and have been a picture of health my whole life. Right kidney had a tumor and they were going to remove until found 2 leisions on my liver. First med I did not respond to and been on Votrient for 2 weeks. After 1 week they felt I was responding. Side effects are bad with vomiting and diarrhea that it drains me. Hard to eat as food doesn't taste right and now my tongue has a burnt taste so nothing tastes good and have lost a lot of weight in short periods of time. sleep 10 -12 night and 2 hr nap. They say this is all typical for everyone. How long has it taken everyone to finally get back to feeling normal. I use a walker around house and wheelchair for dr"
Arizona gal (taken for less than 1 month) April 29, 2015
|23 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My husband started Votrient 800mg about a week ago after surgery for a metastatic renal cancer. So far he is doing so well, taking it at night seems to be working. Some mornings he is a little spent but he does stay up late. I am praying for a good result - he has numerous teeny lung lesions and just a teeny area where the L kidney had been. He is 53 and otherwise in very good health."
worried spouse (taken for less than 1 month) April 8, 2015
|30 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been taking 800mg of Votrient daily since March, 2012 to treat Renal Cell Carcinoma tumors which developed when the cancer spread from a large tumor on my right kidney. Votrient has been effective in stopping the growth of the tumors and shrinking a few. Side effects experienced: treatable elevated blood pressure and diarrhea."
gentleman jim (taken for 2 to 5 years) March 31, 2015
|45 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Began 800mg in May 2014; 10 months into treatment. No new mets at this time. High blood pressure began three weeks into treatment, a good sign in that it demonstrates the drug is working well. Hand foot syndrome, initially intense pain , but now under control. Weight loss due to loss of taste and appetite, a nutritionist can help. White hair. This is considered the least toxic targeted therapy drug for mRCC, do all you can to stay with it. If it is working for the first year you may continue to get excellent results for years to come. This is currently considered the first line therapy for mRCC. Take at night to reduce the stomach discomfort."
anonymous1!# (taken for 6 months to 1 year) March 9, 2015
|26 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Unfortunately side effects for me have been horrific! I was on 800mg for 6 weeks. I wound up with nausea, extreme hoarseness, high blood pressure, fatigue with sleeping 18 to 22 hours a day. Took a turn for the worse and liver enzymes were high. Could not eat or drink water for 5 days and lost 30 pounds. I was off the Votrient for a month and just started back on half the dose; 400mg. So far so good one evening of slight nausea. Other than a little more tired it appears to be better."
PApa Joe (taken for 1 to 6 months) January 7, 2015
|33 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Have been on Votrient now for over three years and am in remission. Side effects have included hand and foot pain (very slight now) and have experienced weight loss (from 180 lbs to around 130 lbs) over the last three years. As of this year, there have been no signs of liver problems but have had minor digestion issues. It appears that Votrient has been successful -unlike my experience with Sutent, Avastin, Xeloda and Affinitor. I had been diagnosed with stage IV renal cell carcinoma-sarcomatoid in 2008, and had the left kidney removed (and spleen due to a fall in the hospital). I have been on Votrient now for the better of three years, am still employed and fully functional. "
ekim-034 (taken for 2 to 5 years) November 20, 2013
|172 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"On Votrient since 2010 after Sutent. Results were good. After six months - no sign of metastasis and have been in remission since 2012. Votient had the effect of high blood pressure which was mitigated by Procardia. As of late, have lost weight and am having some digestive issues."
ekim034 (taken for 2 to 5 years) August 22, 2013
|80 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I started on Votrient May 4, 2013. I take it at bedtime, which has really helped. I took it for about 24 days back in December, during the day, and side effects were far worse. So far, the side effects are more tolerable than Sutent. I do have high blood pressure and low platelets, but doctor is doing labs weekly. Some days the side effects are worse than others. I went to 800 mg last week and have more fatigue. I pray it works for my lung tumors as I have heard it has for others."
Alli1859 June 5, 2013
|86 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been on Votrient since Jan 2010. Started with a right kidney in 1999. In 2009 my family doctor suggested that I have a pulmonary doctor run some CTs to see what he thought. After 8 months of CTs, I had to go and get a biopsy and it proved 2 clear and 2 renal cell carcinoma had appeared between my lungs. I checked a couple of oncologists in town. Been on the medicine since January 2010 and have little significant change. A little diarrhea once in a while and headaches, some dizziness on occasion but no significant change. Feel real good about the treatment. Would recommend it to anyone. "
tilton65suddenlink.net December 6, 2011
|138 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Just started taking Votrient 09-15-11 for renal cell carcinoma stage4, cyst in my spine and leg, no side effects as of yet. Looking forward to a positive experience and good reports on the medicine. Wish me luck."
combtmdic September 28, 2011
|82 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have taken Votrient since 9/2010, starting at 800 mg per day, but reducing dosage to 400 mg then 200 mg due to high liver enzyme counts. I started taking Votrient after my kidney was removed due to RCC, in addition I had three tumors in my legs, which is how I found out I had RCC. After taking Votrient and the kidney removal two of the tumors disappeared, one year later and after taking the drug for one year I had the third tumor removed by surgery which was reduced in size by 50%. Today my latest scans are showing no new cancer sites. Side effects have been minimal, diarrhea, and change in taste with higher dosages, plus sexy looking white hair! This medicine has allowed me to continue traveling, and enjoy life without any limits."
Les from Florida September 4, 2011
|180 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Votrient was effective in shrinking tumors in lungs and inhibiting progression of tumors in spine and brain; but I had to discontinue it due to elevated liver enzymes. This happened with an 800 mg dose and a reduced dose of 400 mg. Side effects experienced early in treatment included elevated blood pressure (treated) and fatigue (tolerable)."
Anonymous March 25, 2011
|97 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"This is my husband's second month on Votrient. He had a CT today and it shows significant shrinkage in the tumors in his lungs. The only side effect he is experiencing is high blood pressure."
BreedCreek December 21, 2010
|128 users found this comment helpful. Did you? Yes No||Report as inappropriate|